Question

I was diagnosed by blood work to have high levels of candida. I kept getting this recurring white coating on my tongue that would make my tongue burn badly. I have for several years taking many courses of antibiotics. I got terribly sick about 5 years ago and was throwing up badly when i noticed this white coating on my tongue. At this time my tongue starting cracking open down the center and was burning badly. I started to notice after i would eat sweets my tongue would get worse and i would get really disoriented. My doctor put me on the diet of no sugars or yeast containing product, low carb. This helps but i have lost about 8 lbs. and was already thin to begin with. I have used the nystatin powder from time to time also I also have noticed my toenails are yellow and thick looking. Any suggestions would be greatly appreciated. I also noticed i have been very tired ever since this candida has gotten its teeth into me. thanks, Jerry

Answer

Dear Jerry:

It is virtually impossible for me to address the question you have posed to the complexity of the issues involved and would suggest that you visit a infectious disease physician in your area.

The use of Nystatin powder "from time to time" would hardly address the issues you have posed here. A systemic antifungal such as Diflucan may reduce Candida carriage and then prophylaxis against recurrence of the oral symptoms with a topical antifungal such as Mycelex troches may be helpful.

Take care,

DR